Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 20, 2000, 5:16 PM EDT for Lexington County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 20, 2000, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lexington County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 202116 SVRCAE SCC063-202200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 516 PM EDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 600 PM EDT. * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF GILBERT...OR ABOUT 12 MILES SOUTHEAST OF BATESBURG...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GILBERT...SUMMIT AT 545 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. RE_PORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3379 8147 3374 8133 3402 8127 3403 8144 MWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:28 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 2:28 PM EDT, 2 hours 48 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-210612- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 228 PM EDT TUE JUN 20 2000 VIS STLT LOOP SHOWS CU DEVELOPING NEAR CDFNT NORTH PART OF SOUTH CAROLINA AS FRONT MOVES TO THE SOUTH. FRONT EXPECTED TO STALL OUT OR WASH OUT NEAR CAE. CAE MESOETA FORECAST RAOB SOUNDING SHOWS GOOD LOW LEVEL CONVERGENCE 18Z-24Z. MESOETA LIS -7 SAME TIME PERIOD WITH CAPES NEAR 4000. SOUNDING STILL PRETTY UNSTABLE AT 03Z WITH LIS -5 AND CAPE 2500. BEST TSTM DEVELOPMENT IS IN CSRA NEAR AGS THIS AFTERNOON. EARLIER VIS IMAGERY SHOWED AN OLD BOUNDARY IN THAT AREA. SO LIKE 40% FOR LOCALES AROUND CAE-AGS..WILL GO LOWER (20%) FOR NORTHERN COUNTIES INCLUDING LANCASTER AND CHESTERFIELD. UPPER RIDGE TRIES TO BUILD IN FOR WEDNESDAY. BUT WILL STILL KEEP A MENTION..30% CAE-AGS AND 20% NORTH PART SINCE GROUND SHOULD BE DAMP IN MANY LOCATIONS. WITH AFTERNOON HEATING GIVING LIS -4/-5...CAPES 2000-2500 AND LFCS AT 3000 FEET OR BELOW...SCATTERED CONVECTION IS POSSIBLE IN THE AFTERNOON AND EVENING HOURS WEDNESDAY. WILL CONTINUE MENTION THURSDAY AS WELL WITH SHORT WAVE APPROACHING AND MOISTURE STILL AVAILABLE. WILL CONTINUE MENTION OF SCATTERED CONVECTION INTO EXTENDED FORECAST WITH SHORT WAVE IN AREA AND SLOW MOVING COLD FRONT EXPECTED. WILL BE CLOSE TO GUIDANCE TEMPERATURES. FCSTID = 7 CAE 73 93 73 93 / 40 30 20 40 AGS 71 95 72 94 / 40 30 20 40 SSC 73 93 73 93 / 40 30 20 40 OGB 73 94 73 94 / 40 30 20 40 .CAE... GA...NONE. SC...NONE. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.